Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 27, NWS Shreveport, LA

March 25, 2003Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2003, 8:59 PM CST for Webster Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2003, 8:59 PM CST (02:59 UTC)
Expired
Mar 25, 2003, 9:45 PM CST
In force
46 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 8:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS54 KSHV 260259
SVRSHV
LAC119-260345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST TUE MAR 25 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER PARISH IN NORTHWEST LOUISIANA

* UNTIL 945 PM CST

* AT 857 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF SHONGALOO...OR 
  OVER SAREPTA...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHONGALOO AT 905 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WEBSTER PARISH IN NORTHWEST LOUISIANA
UNTIL 945 PM CST.

LAT...LON 3301 9345 3280 9343 3281 9325 3301 9323

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 5:40 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 25, 5:40 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CST TUE MAR 25 2003

SENT UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH HEADERS.
SECOND WATCH...IN EFFECT UNTIL 11 PM...LATER REALIGNED TO
ENCOMPASS ALL OF SOUTHWEST ARKANSAS. THE WATCH IN EFFECT UNTIL 9 PM
COVERS SE OK AND PORTIONS OF NE TX.

VII

.SHV...NONE.
Hazardous weather outlook, Mar 25, 12:00 PM CST, 8 hours 59 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR
STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM
SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE
PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME
SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE
REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Mar 25, 6:35 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
635 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    CLARKSVILLE               TX   .88 INCH HAIL
03/25/03   RED RIVER                      REPORT FROM LAW
                                          ENFORCEMENT

0625 PM    AVERY                     TX   .75 INCH HAIL
03/25/03   RED RIVER                      REPORT FROM GENERAL PUBLIC

15
Local storm report, Mar 25, 7:50 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
750 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    BOXELDER                  TX   1.00 INCH HAIL
03/25/03   RED RIVER                      REPORT FROM LAW
                                          ENFORCEMENT

0735 PM    ARGO                      TX   .75 INCH HAIL
03/25/03   TITUS                          REPORT FROM LAW
                                          ENFORCEMENT

0740 PM    12 W ASHDOWN              AR   .75 INCH HAIL
03/25/03   LITTLE RIVER                   REPORT FROM LAW
                                          ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 9:36 PM CSTSevere Thunderstorm WarningSHVCaddo39 min
Mar 25, 9:56 PM CSTSevere Thunderstorm WarningSHVBossier49 min
Mar 25, 10:30 PM CSTSevere Thunderstorm WarningSHVWebster45 min
Mar 25, 10:56 PM CSTSevere Thunderstorm WarningSHVClaiborne64 min
Mar 25, 11:37 PM CSTSevere Thunderstorm WarningSHVLincoln53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.